MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION VERSACROSS CONNECT ACCESS SOLUTION FOR FARADRIVE; CATHETER, SEPTOSTOMY

BOSTON SCIENTIFIC CORPORATION VERSACROSS CONNECT ACCESS SOLUTION FOR FARADRIVE; CATHETER, SEPTOSTOMY
Model Number VXAK0045
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Tachycardia (2095); Pericardial Effusion (3271)
Date of Event 01/30/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.Detailed product information was not provided to bsc.Good faith efforts to obtain the information are in progress.Because the product is unknown, we are unable to provide the unique identifier (udi) and other specific product information at this time.A supplemental report will be filed if the information is received.Good faith effort attempts to try and retrieve additional details regarding the reported event are in progress, but further information was unable to be obtained.If there is any further relevant information obtained, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that a pericardial effusion (pe) occurred.The procedure was cancelled.During an atrial fibrillation ablation procedure, a versacross connect for faradrive was selected for use.The physician obtained access and inserted intracardiac echocardiography (ice) and coronary sinus (cs) catheter into the heart.There was a trace effusion noted at baseline.The patient came in some sort of flutter.The physician then set up to go across for transseptal using versacross connect and faradrive sheath.The initial transseptal puncture (tsp) site was too low so the physician moved it up a bit on the septum and went across with the wire across into the left atrium (la).As the physician was pushing the connect system across into the left atrium, an unknown structure was noted on ice.The physician then went to check for an effusion and noticed the trace effusion got larger.The physician requested to administer protamine, prepped a pericardiocentesis kit, and proceeded to tap the patient.At this point the patients heart rate had increased to right below 200 and blood pressure got lower.The physician successfully removed almost 900cc of blood and placed a drain for the patient.Per physician, the patient was stable and would not require need surgery.In the physician opinion, the transseptal access may have been too low however did not express anything pertaining to it being a product issue.The ablation portion of the procedure was aborted.The patient is expected to fully recover.The device is not expected to be returned for analysis (disposed).
 
Event or Problem Description
It was reported that a pericardial effusion (pe) occurred.The procedure was cancelled.During an atrial fibrillation ablation procedure, a versacross connect for faradrive was selected for use.The physician obtained access and inserted intracardiac echocardiography (ice) and coronary sinus (cs) catheter into the heart.There was a trace effusion noted at baseline.The patient came in in some sort of flutter.The physician then set up to go across for transseptal using versacross connect and faradrive sheath.The initial transseptal puncture (tsp) site was too low so the physician moved it up a bit on the septum and went across with the wire across into the left atrium (la).As the physician was pushing the connect system across into the left atrium, an unknown structure was noted on ice.The physician then went to check for an effusion and noticed the trace effusion got larger.The physician requested to administer protamine, prepped a pericardiocentesis kit, and proceeded to tap the patient.At this point the patients heart rate had increased to right below 200 and blood pressure got lower.The physician successfully removed almost 900cc of blood and placed a drain for the patient.Per physician, the patient was stable and would not require need surgery.In the physician opinion, the transseptal access may have been too low however did not express anything pertaining to it being a product issue.The ablation portion of the procedure was aborted.The patient is expected to fully recover.The device is not expected to be returned for analysis (disposed).It was further reported that the imaging on ice was good, the physician was confident when went transseptal in positioning.The patient anatomy was troublesome.Pe location was not confirmed.Red fluid was drained.There was nothing about product was seen as the issue according to the physician.The patient was hospitalized and the next morning they were doing much better and the following day.Patient has been discharged.
 
Additional Manufacturer Narrative
Due to additional information received, this supplemental report is being submitted for the updated fields outcomes attrib to adv event (b2), describe event or problem (b5), in section b - adverse event or product problem, and impact code (f10 and h6), in sections f - user facility / importer report information and h - device manufacturers only.Detailed product information was not provided to bsc.We completed a good faith effort to obtain the information, but it was not available.Because the product is unknown, we are unable to provide the unique identifier (udi) and other specific product information.Device technical analysis: it was indicated the device was disposed; therefore, a technical analysis of the complaint device could not be completed and the reported allegations are not confirmed.Labeling review: based on the information provided, there is no evidence that the device was used in a manner inconsistent with the labelled indications/instructions for use.Risk assessment: a review of the versacross connect access solution for faradrive risk documentation was completed and confirmed that the event of pericardial effusion, hypotension and arrhythmia were defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on the information provided, the reported event of pericardial effusion, hypotension and arrhythmia are a known inherent risk of the versacross connect access solution for faradrive device.

Brand Name
VERSACROSS CONNECT ACCESS SOLUTION FOR FARADRIVE
Common Device Name
CATHETER, SEPTOSTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
6514400979
MDR Report Key24420890
Report Number2124215-2026-09913
Device Sequence Number12241540
Product Code DXF
UDI-Device Identifier00685447019060
UDI-Public(01)00685447019060
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K150709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVXAK0045
Device Catalogue NumberVXAK0045
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2026
Supplement Date Received by Manufacturer03/04/2026
Initial Report FDA Received Date02/23/2026
Supplement Report FDA Received Date03/30/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown